Advertisement

A complete and efficiently computable topological classification of D-dimensional linear cellular automata over Zm

  • Giovanni Manzini
  • Luciano Margara
Session 20: Semantics II and Automata
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1256)

Abstract

We study the dynamical behavior of D-dimensional linear cellular automata over Z m . We provide easy-to-check necessary and sufficient conditions for a D-dimensional linear cellular automata over Z m to be sensitive to initial conditions, expansive, strongly transitive, and equicontinuous.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    H. Aso and N. Honda. Dynamical characteristics of linear cellular automata. Journal of Computer and System, Sciences, 30:291–317, 1985.Google Scholar
  2. 2.
    G. Cattaneo, E. Formenti, G. Manzini, and L. Margara. On ergodic linear cellular automata over Z m. In 14th Annual Symposium on Theoretical Aspects of Computer Science (STACS '97), volume 1200 of LNCS, pages 427–438. Springer Verlag, 1997.Google Scholar
  3. 3.
    K. Culik, J. Pachl, and S. Yu. On the limit sets of cellular automata. SIAM Journal of Computing, 18:831–842, 1989.CrossRefGoogle Scholar
  4. 4.
    K. Culik and S. Yu. Undecidability of CA classification schemes. Complex Systems, 2:177–190, 1988.Google Scholar
  5. 5.
    P. Favati, G. Lotti, and L. Margara. One dimensional additive cellular automata are chaotic according to Devaney's definition of chaos. Theoretical Computer Science, 174:157–170, 1997.CrossRefGoogle Scholar
  6. 6.
    M. Finelli, G. Manzini, and L. Margara. Lyapunov exponents vs expansivity and sensitivity in cellular automata. Journal of Complexity. To appear.Google Scholar
  7. 7.
    M. Garzon. Models of Massive Parallelism. EATCS Texts in Theoretical Computer Science. Springer Verlag, 1995.Google Scholar
  8. 8.
    P. Guan and Y. He. Exacts results for deterministic cellular automata with additive rules. Jour. Stat. Physics, 43:463–478, 1986.CrossRefGoogle Scholar
  9. 9.
    M. Ito, N. Osato, and M. Nasu. Linear cellular automata over Z m. Journal of Computer and System Sciences, 27:125–140, 1983.Google Scholar
  10. 10.
    J. Kari. Rice's theorem for the limit set of cellular automata. Theoretical Computer Science, 127(2):229–254, 1994.CrossRefGoogle Scholar
  11. 11.
    G. Manzini and L. Margara. A complete and efficiently computable topological classification of D-dimensional linear cellular automata over Z m. Technical Report B4-96-18, Istituto di Matematica Computazionale, CNR, Pisa, Italy, 1996.Google Scholar
  12. 12.
    T. Sato. Group structured linear cellular automata over Z m. Journal of Computer and System, Sciences, 49(l):18–23, 1994.Google Scholar
  13. 13.
    S. Takahashi. Self-similarity of linear cellular automata. Journal of Computer and System Sciences, 44(1):114–140, 1992.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Giovanni Manzini
    • 1
    • 2
  • Luciano Margara
    • 3
  1. 1.Dipartimento di Scienze e Tecnologie AvanzateUniversità di TorinoAlessandriaItaly
  2. 2.Istituto di Matematica ComputazionalePisaItaly
  3. 3.Dipartimento di Scienze dell'InformazioneUniversità di BolognaBolognaItaly

Personalised recommendations